MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J490G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 2/21/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: it was reported the following, event occurred on 01/21/2025 (b)(4) - were ".The sutures seemed to break off from the needle.We broke one suture on (b)(6)2025." event occurred on 01/14/2025 (b)(4) - were ".The sutures seemed to break off from the needle.He date we noticed was (b)(6)2025 we broke 6 that day." please confirm below for each event.What was being done when the needle pulled off (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? is this device or samples available for product analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number).How many devices are available to be returned for product analysis? provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).For the first incident when the needle was pulled off, we had the needle drivers on the needle, clamped and when the needle drivers were unclamped the suture detached from the needle itself.The other incident occurred when the technician was pulling through tissue, the needle went through but the suture did not.I do have 3 sutures left that can be analyzed for further information.The shipper kit can be sent to (please refer the attached email), email: (please refer the attached email), phone number: (please refer the attached email).I am also the external person to follow up with the sales rep.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that an animal underwent an animal procedure on an unknown date and suture was used.It was reported they had just opened a new box of suture for a dental appointment a week to two weeks ago.Unfortunately, the sutures seemed to break off from the needle and then became unusable.They broke 7 out of the 12 sutures in this box.She only had 3 sutures left out of this box so they were only able to use 2 sutures successfully.The patient did not have any adverse reaction to the suture.The date we noticed was (b)(6)2025 we broke 6 that day and we broke one suture on (b)(6)2025.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 4/25/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/29/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested; the following was obtained: the customer has been receiving the attached email over the last few weeks.The customer has already returned the product back on 2/13/25 under fedex tracking id (b)(4).

Brand Name
VCL CT BRD UD 18IN 5-0 S/A P-1 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21431957
Report Number2210968-2025-01896
Device Sequence Number11933098
Product Code GAM
UDI-Device Identifier10705031040441
UDI-Public(01)
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ490G
Device Lot NumberTJMKTT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer04/03/2025
05/01/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date04/25/2025
05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown